Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 68, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 25, 2007, 3:01 PM CDT for Sioux County, North Dakota. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2007, 3:01 PM CDT (20:01 UTC)
- Expired
- May 25, 2007, 4:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Sioux County, ND
The radar
The Bismarck radar (KBIS), 75 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 3:44 PM CDT | HAIL 2 | 8 Sw Selfridge, ND | |
| May 25, 3:49 PM CDT | FUNNEL CLOUD | 8 Sw Selfridge, ND | |
| May 25, 3:49 PM CDT | HAIL 0.75 | Selfridge, ND | POSSIBLE FUNNEL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 252001 SVRBIS NDC085-252100- /O.NEW.KBIS.SV.W.0068.070525T2001Z-070525T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 301 PM CDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 400 PM CDT * AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTH OF SELFRIDGE...OR ABOUT 43 MILES SOUTH OF BISMARCK... AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN SIOUX COUNTY THROUGH 400 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING..AND AWAY FROM WINDOWS. LAT...LON 4594 10134 4595 10083 4640 10059 4637 10093 $$ HW/CS
1 follow-up statement
000 WWUS53 KBIS 252027 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 325 PM CDT FRI MAY 25 2007 NDC085-252100- /O.CON.KBIS.SV.W.0068.000000T0000Z-070525T2100Z/ SIOUX ND- 325 PM CDT FRI MAY 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR EASTERN SIOUX COUNTY... AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF SELFRIDGE...OR ABOUT 55 MILES SOUTH OF BISMARCK...MOVING NORTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SELFRIDGE IN SIOUX COUNTY AROUND 340 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4594 10134 4595 10083 4640 10059 4637 10093 $$ HW/CS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:00 PM CDT, 1 minute earlier.
Area forecast discussion, May 25, 3:00 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT FRI MAY 25 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... MAIN FORECAST CONCERN IS THE PRECIPITATION FOR TONIGHT. HAVE GENERALLY FOLLOWED THE GFS FOR SATURDAY THROUGH MONDAY. SATELLITE PICTURE SHOWS UPPER LOW IN SOUTH CENTRAL MONTANA WITH ASSOCIATED SURFACE LOW AND FRONT IN WESTERN SOUTH DAKOTA. WARM FRONTAL BOUNDARY EXTENDS EASTWARD THROUGH NORTHERN SOUTH DAKOTA. THUNDERSTORMS DEVELOPING IN THE FAR SOUTHWEST AND SOUTH CENTRAL AT THE PRESENT TIME WHERE SOME SUNSHINE DEVELOPED AFTER THIS MORNINGS SHOWERS. BELIEVE THREAT OF SEVERE WILL BE LIMITED TO THE FAR SOUTH. HOWEVER...EXPECT WIDESPREAD SHOWERS AND SOME THUNDER TONIGHT SPREADING FROM WEST TO EAST. AN INCH OR SO OF QPF POSSIBLE. LOOKS LIKE A SMALLER CHANCE FOR PRECIP ACROSS THE FAR NORTH. GFS CONTINUES A CHANCE FOR A LITTLE SNOW MIXING IN FAR NORTH CENTRAL TOWARD MORNING. SHOWERS SHOULD PUSH EAST OF THE AREA BY NOON ON SATURDAY...THEN FORECAST LOOKS DRY SUNDAY. NEXT UPPER LOW WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA STARTING SUNDAY NIGHT AND CONTINUING THROUGH MONDAY NIGHT. NATIONAL GUIDANCE SUGGESTS GFS MAY BE MOVING THIS UPPER LEVEL LOW A LITTLE TO SLOWLY...THEY PREFER ECMWF FORECAST. WITH COOL SURFACE HIGH OVER THE AREA ON SATURDAY...EXPECT HIGHS MAINLY IN THE 50S. TEMPERATURES WILL WARM TO NEAR NORMAL ON SUNDAY IN BETWEEN THE TWO SYSTEMS. GFS FORECASTS A COLD FRONT TO MOVE ACROSS THE CWA ON MONDAY...BUT LATE ENOUGH IN THE DAY THAT HIGHS WILL STILL REACH 65 TO 75. .LONG TERM...TUESDAY THROUGH FRIDAY... IN GENERAL WILL STAY WITH THE PREVIOUS FORECAST WITH ONLY MINOR CHANGES. THE GFS CONTINUES TO DEVELOP A CLOSED UPPER LEVEL LOW OVER THE STATE BY TUESDAY NIGHT...THEN HOLDS IT STATIONARY THROUGH WEDNESDAY NIGHT...EJECTING IT TO THE EAST THURSDAY AND BUILDING A RIDGE OVER THE AREA. THE ECWMF IS MUCH MORE PROGRESSIVE...MOVING A SHORT WAVE TROUGH ACROSS THE AREA AND DEVELOPING THE RIDGE EARLIER. THIS IS THE PREFERRED SOLUTION...AND WILL HOLD ANY CHANCE OF PRECIP TO THE EARLY PART OF THE EXTENDED. TEMPERATURES WILL START COOL...BUT SHOULD WARM TO NORMAL OR ABOVE BY FRIDAY AS THE RIDGE DEVELOPS. && .AVIATION...A LOW PRESSURE SYSTEM IN EASTERN SOUTH DAKOTA WILL SLOWLY EAST TO CENTRAL NORTH SOUTH DAKOTA...THEN NORTHEAST. THE LOW WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN NORTH DAKOTA...AND SHOWERS ACROSS THE NORTH. IN ADDITION STRONG SURFACE WINDS CAN BE EXPECTED ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THROUGH 06Z. CEILINGS WILL GENERALLY BE IN THE MARGINAL CATEGORY EARLY TONIGHT...BUT WILL DROP TO IFR CONDITIONS ACROSS THE WEST AND CENTRAL AFTER MIDNIGHT AS THE SURFACE WINDS TURN NORTH TO NORTHWEST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JF/TSW
Hazardous weather outlook, May 25, 4:46 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 446 AM CDT FRI MAY 25 2007 NDZ001>005-009>013-017>019-021>023-025-261000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER- 446 AM CDT FRI MAY 25 2007 /346 AM MDT FRI MAY 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ020-031>037-040>048-050-051-261000- OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 446 AM CDT FRI MAY 25 2007 /346 AM MDT FRI MAY 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT OVER THE SOUTHERN THIRD OF NORTH DAKOTA. AT THIS TIME THE BEST SEVERE THUNDERSTORM POTENTIAL LOOKS TO BE OVER SOUTH DAKOTA...BUT AN ISOLATED SEVERE THUNDERSTORM REMAINS A POSSIBILITY OVER FAR SOUTH CENTRAL NORTH DAKOTA LATER THIS AFTERNOON AND EVENING. STAY TUNED FOR FURTHER UPDATES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS ANOTHER GOOD CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NH
In the hours before
Local storm report, May 25, 9:47 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
947 AM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM NON-TSTM WND GST MARMARTH 46.30N 103.93W
05/13/2007 E85 MPH SLOPE ND EMERGENCY MNGR
A SHOP THAT WAS UNDER CONSTRUCTION WAS COLLAPSED. GRAIN
BIN 1 MILE EAST OF MARMARTH WAS DAMAGED ALONG WITH THE
ROOF OF A FARM OUTBUILDING BEING TORN OFF. 1 MILE
NORTHEAST OF MARMARTH A HORSE TRAILER WAS TIPPED. HIGH
WINDS LASTED UNTIL ABOUT 1120 PM CDT. SAND CREEK RAWS
SITE NORTHEAST OF MARMARTH MEASURED 78 MPH GUST AROUND
1130 PM CDT.
1110 PM TSTM WND GST GOLVA 46.73N 103.98W
05/13/2007 E65 MPH GOLDEN VALLEY ND NEWSPAPER
1200 AM TSTM WND GST AMIDON 46.48N 103.32W
05/14/2007 E65 MPH SLOPE ND EMERGENCY MNGR
1205 AM TSTM WND GST SCRANTON 46.15N 103.14W
05/14/2007 E65 MPH BOWMAN ND NEWSPAPER
1210 AM TSTM WND GST 5 S BELFIELD 46.81N 103.19W
05/14/2007 E75 MPH STARK ND NEWSPAPER
MACHINE SHED ON FARM DESTROYED 5 MILES SOUTH OF BELFIELD.
BARN 7 MILES SOUTH OF BELFIELD DAMAGED.
0530 PM HAIL 8 NE DOUGLAS 47.94N 101.38W
05/18/2007 E1.75 INCH WARD ND PUBLIC
PILES OF HAIL WERE STILL ON THE GROUND UNTIL THE
AFTERNOON OF THE 19TH.
&&
JP MARTIN WCMLocal storm report, May 25, 9:47 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
947 AM CDT FRI MAY 25 2007
CORRECTED NON TSTM WIND TO TSTM WIND
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND GST MARMARTH 46.30N 103.93W
05/13/2007 E85 MPH SLOPE ND EMERGENCY MNGR
A SHOP THAT WAS UNDER CONSTRUCTION WAS COLLAPSED. GRAIN
BIN 1 MILE EAST OF MARMARTH WAS DAMAGED ALONG WITH THE
ROOF OF A FARM OUTBUILDING BEING TORN OFF. 1 MILE
NORTHEAST OF MARMARTH A HORSE TRAILER WAS TIPPED. HIGH
WINDS LASTED UNTIL ABOUT 1120 PM CDT. SAND CREEK RAWS
SITE NORTHEAST OF MARMARTH MEASURED 78 MPH GUST AROUND
1130 PM CDT.
1110 PM TSTM WND GST GOLVA 46.73N 103.98W
05/13/2007 E65 MPH GOLDEN VALLEY ND NEWSPAPER
1200 AM TSTM WND GST AMIDON 46.48N 103.32W
05/14/2007 E65 MPH SLOPE ND EMERGENCY MNGR
1205 AM TSTM WND GST SCRANTON 46.15N 103.14W
05/14/2007 E65 MPH BOWMAN ND NEWSPAPER
1210 AM TSTM WND GST 5 S BELFIELD 46.81N 103.19W
05/14/2007 E75 MPH STARK ND NEWSPAPER
MACHINE SHED ON FARM DESTROYED 5 MILES SOUTH OF BELFIELD.
BARN 7 MILES SOUTH OF BELFIELD DAMAGED.
0530 PM HAIL 8 NE DOUGLAS 47.94N 101.38W
05/18/2007 E1.75 INCH WARD ND PUBLIC
PILES OF HAIL WERE STILL ON THE GROUND UNTIL THE
AFTERNOON OF THE 19TH.
&&
JP MARTIN WCMThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:33 PM CDT | Tornado Warning | BIS | Sioux | 27 min |
| May 25, 3:58 PM CDT | Tornado Warning | BIS | Sioux | 32 min |
| May 25, 4:03 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 57 min |
| May 25, 4:08 PM CDT | Severe Thunderstorm Warning | BIS | Adams | 52 min |
| May 25, 4:30 PM CDT | Tornado Warning | BIS | Sioux | 30 min |
| May 25, 5:01 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 48 min |
| May 25, 5:20 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 38 min |
| May 25, 5:22 PM CDT | Tornado Warning | BIS | Sioux | 23 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.